Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On the total variation and Hellinger distance between signed measures; an application to product measures

Author: Ton Steerneman
Journal: Proc. Amer. Math. Soc. 88 (1983), 684-688
MSC: Primary 28A33; Secondary 46E27
MathSciNet review: 702299
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Firstly, the Hellinger metric on the set of probability measures on a measurable space is extended to the set of signed measures. An inequality between total variation and Hellinger metric due to Kraft is generalized to the case of signed measures. The inequality is used in order to derive a lower estimate concerning the total variation distance between products of signed measures. The lower bound depends on the total variation norms of the signed measures and the total variation distances between the total variation measures of the single components.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 28A33, 46E27

Retrieve articles in all journals with MSC: 28A33, 46E27

Additional Information

Article copyright: © Copyright 1983 American Mathematical Society